MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (4F) (S; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (4F) (S; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a breach in the catheter was confirmed from the photograph that was provided for investigation; however, the cause could not be determined.The photo showed a breach in the single lumen tubing just distal to the molded wing of the powerpicc.The breach exposed the inner lumen wall; however, the condition of the adjoining surfaces of the breached tubing could not be discerned.It could not be determined if the material exhibited wear and fatigue or damage associated with a sharp instrument cut.Since the breach was visible in the photo, the complaint was confirmed, but the cause could not be determined.A review of the device history record (dhr) shows that the lot met all release criteria.A lot history review (lhr) of rebz1291 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc split at the hub/catheter connection.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (4F) (S
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8155214
Report Number3006260740-2018-03561
Device Sequence Number2370487
Product Code LJS
UDI-Device Identifier00801741143748
UDI-Public(01)00801741143748
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000631B
Device Lot NumberREBZ1291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2018
Initial Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1